South Carolina, 2007

Tornadoes and Damaging Winds in South Carolina, April 15, 2007

April 15, 2007 · NWS CHS · 15 events in 5 counties and zones

Phasing of jet streams allowed for a rapidly developing low pressure system. Large scale dynamics and instability allowed for several low topped supercells to develop primarily along and ahead of a cold front over portions of western counties of our area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
9
Property damage
$347,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Phasing of jet streams allowed for a rapidly developing low pressure system. Large scale dynamics and instability allowed for several low topped supercells to develop primarily along and ahead of a cold front over portions of western counties of our area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 14, 9:47 PM EST, 2 hours 58 minutes earlier.

Area forecast discussion, Apr 14, 9:47 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1047 PM EDT SAT APR 14 2007

...SEVERE WEATHER OUTBREAK POSSIBLE OVERNIGHT INTO SUNDAY MORNING...

.SHORT TERM /OVERNIGHT INTO SUNDAY/...
A SURFACE ANALYSIS THIS EVENING DEPICTS LOW PRESSURE ALONG THE
WESTERN SLOPES OF THE SOUTHERN APPALACHIANS...WITH A COLD FRONT
EXTENDING SOUTH-SOUTHWEST TO NEAR THE WESTERN FLORIDA
PANHANDLE...THEN CONTINUING INTO THE GULF OF MEXICO. A WARM FRONT
ASSOCIATED WITH THE MAIN LOW PRESSURE SYSTEM APPEARS TO HAVE LIFTED
NORTH OF THE AREA...AS DEWPOINTS HAVE RISEN INTO THE MID 60S ACROSS
THE AREA. THERE SEEMS TO BE ANOTHER WARM FRONT...EXTENDING FROM A
SECONDARY LOW PRESSURE SYSTEM OVER NORTHERN ALABAMA...JUST BEGINNING
TO LIFT NORTH ACROSS THE FAR SOUTHERN PORTIONS OF THE FORECAST AREA.
SOUTH OF THIS BOUNDARY...ACROSS FAR SOUTHERN GEORGIA AND NORTHERN
FLORIDA...WINDS HAVE BACKED SOUTHERLY AND DEWPOINTS HAVE RISEN INTO
THE UPPER 60S TO NEAR 70.

AS THE LOW PRESSURE SYSTEM OVER NORTHERN ALABAMA LIFTS NORTHEAST
ACROSS NORTHERN GEORGIA AND THE WESTERN CAROLINAS AND
STRENGTHENS...THE WARM FRONT WILL CONTINUE TO LIFT NORTH ACROSS THE
AREA...ALLOWING FOR AN INCREASE IN LOW LEVEL MOISTURE WHICH WILL
HELP TO DESTABILIZE THE ATMOSPHERE SOME. IN ADDITION...THE LOW LEVEL
JET WILL STRENGTHEN SIGNIFICANTLY ACROSS THE COASTAL CAROLINAS AND
COASTAL GEORGIA IN ADVANCE OF THE LOW. THIS WILL DRAMATICALLY
INCREASE THE VERTICAL WIND SHEAR...AS WINDS INCREASE TO AROUND 50 KT
AT 2000 FT.

A FEW STORMS COULD DEVELOP AHEAD OF THE MAIN LINE OF CONVECTION LATE
THIS EVENING AND IN THE EARLY OVERNIGHT HOURS AS MOISTURE INCREASES
AND SOME DESTABILIZATION OCCURS. THEN...THE BULK OF THE CONVECTION
AHEAD OF THE APPROACHING COLD FRONT SHOULD MOVE THROUGH DURING THE
LATE OVERNIGHT AND EARLY-MID MORNING HOURS. THE STORM PREDICTION
CENTER HAS BROUGHT THE MODERATE RISK OF SEVERE WEATHER NEARLY ALL
THE WAY TO THE COAST IN THE LATEST DAY 1 OUTLOOK. THE PRIMARY
THREATS WITH THIS POTENTIAL SEVERE WEATHER OUTBREAK STILL APPEAR TO
BE DAMAGING WINDS AND ISOLATED TORNADOES...SOME OF WHICH COULD BE
STRONG.

AN UPDATE WILL BE ISSUED TO THE FORECAST...MAINLY TO BETTER TIME THE
PRECIPITATION. IN ADDITION...HAVE REMOVED MENTION OF DENSE FOG ALONG
THE COAST AS SEA FOG APPEARS LESS LIKELY GIVEN THE STRONG WINDS
OCCURRING OFFSHORE. NO CHANGES PLANNED TO THE WIND ADVISORY ISSUED
EARLIER TODAY FOR SUNDAY.

&&

.MARINE...
SOUTHEAST FLOW OVER THE COASTAL WATERS IS GRADUALLY INCREASING THIS
EVENING. SMALL CRAFT ADVISORY WINDS ARE ALREADY BEING REPORTED AT
BUOY 4 AND BUOY 8...WITH NEARSHORE OBSERVATIONS AROUND 15 KNOTS
STILL BELOW CRITERIA AT THIS POINT. EXPECT CONDITIONS TO CONTINUE TO
DETERIORATE OVER THE NEXT FEW HOURS AS THE PRESSURE GRADIENT
TIGHTENS AHEAD OF AN APPROACHING STRONG COLD FRONT. 00Z CHS SOUNDING
SHOWS 30 KT SOUTHERLY WINDS AT 925MB...AND BOTH NAM AND GFS AGREE ON
BRINGING 55 TO 60 KT WINDS AT 925MB OVER THE MARINE ZONES BY 12Z
SUNDAY MORNING. DESPITE REDUCED MIXING POTENTIAL UNDER THE WARM
ADVECTION REGIME...EXPECT AT LEAST 50 TO 60 PERCENT OF THESE LOW
LEVEL WINDS TO BE REALIZED AT THE SURFACE. CURRENT GALE WARNING MAY
BE A LITTLE EARLY FOR THE NEARSHORE WATERS...HOWEVER CONFIDENCE
REMAINS HIGH THAT WINDS WILL CONTINUE TO INCREASE AS THE LOW LEVEL
JET STRENGTHENS AND THE COLD FRONT APPROACHES.

DISAGREEMENT BETWEEN THE NAM AND GFS ON TIMING OF FROPA
PERSISTS...WITH THE FASTER GFS VEERING THE FLOW OFFSHORE BY 12Z
SUNDAY MORNING AND THE SLOWER NAM KEEPING SOUTHERLIES THROUGH 15Z.
CURRENT GRIDS ARE A GOOD BLEND BETWEEN THE MORE AGGRESSIVE WINDS
IN THE GFS AND THE LIGHTER AND SLOWER WINDS OF THE NAM.

MAIN CHANGE TO THE COASTAL WATERS FORECAST WAS TO DOWNPLAY THE SEA
FOG CHANCES FOR TONIGHT INTO SUNDAY MORNING. DEWPOINTS IN THE UPPER
60S OFFSHORE ARE AT IDEAL LEVELS FOR FOG FORMATION...YET STRONG
WINDS EXPECTED OVER THE WATERS SHOULD SUPPRESS THIS DEVELOPMENT.
OTHERWISE WINDS...SEAS AND WARNINGS LOOK ON TRACK IN THE ONGOING
FORECAST WITH ONLY SOME MINOR TWEAKS NECESSARY. GALE FORCE WINDS
REMAIN POSSIBLE THROUGH SUNDAY AS THE STRONG STORM SYSTEM DEEPENING
OFF THE NEW ENGLAND COAST MAINTAINS A TIGHT PRESSURE GRADIENT OVER
THE MARINE ZONES.

&&

.LAKE WINDS...
LATEST PINEVILLE REPORT INDICATED WINDS 15 TO 20 KNOTS. CONDITIONS
OVER LAKE MOULTRIE WILL CONTINUE TO WORSEN OVER THE NEXT FEW HOURS
AS A STRONG COLD FRONT APPROACHES THE REGION FROM THE WEST. WILL
MAINTAIN THE ONGOING LAKE WIND ADVISORY FOR TONIGHT THROUGH SUNDAY.

&&

.COASTAL HAZARDS...
WILL MAINTAIN HIGH SURF ADVISORY FOR THE COASTLINE OF SOUTHEAST SC
AND GA BEGINNING AT 2 AM. GRADUALLY INCREASING WINDS TONIGHT
WILL ALLOW SEAS TO BUILD TO 6 TO 9 FT OVERNIGHT IN THE NEARSHORE
WATERS. A MODERATE RISK FOR RIP CURRENTS ALSO CONTINUES FOR THE SC
AND GA BEACHES SUNDAY AS A RESULT OF THE STRONG WINDS...A SLIGHT
ONSHORE SWELL AND AN APPROACHING NEW MOON. FOR THE SOUTHEAST SOUTH
CAROLINA BEACHES...HIGH TIDE SUNDAY MORNING AT 646 AM WILL COMBINE
WITH THE STRONG WINDS AND BUILDING SEAS TO PRODUCE A RISK OF SHALLOW
COASTAL FLOODING AND BEACH EROSION.

&&

.AVIATION /03Z-00Z/...
CONDITIONS WILL BEGIN TO DETERIORATE AFTER MIDNIGHT. MAIN CONCERN IS
THE TIMING OF THE SHOWERS/THUNDERSTORMS AS THE SYSTEM LOOKS A LITTLE
SLOWER MOVING INTO THE AREA. SURFACE WINDS WILL BE GUSTY THROUGH THE
TAF PERIOD BUT WITH A LOW LEVEL JET ALOFT THIS WILL CAUSE A BIT OF
SPEED SHEAR AROUND 2 KFT AT BOTH TERMINALS...THUS HAVE ADDED IN FOR
OVERNIGHT LASTING THROUGH 17Z. EXPECT MOSTLY MVFR CONDITIONS
ALTHOUGH WORSE CONDITIONS ARE POSSIBLE ESPECIALLY IN A SHOWER OR
THUNDERSTORM.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY SUNDAY AFTERNOON AND EVENING...
      GAZ087-088-099>101-114>119-137>141.
     HIGH SURF ADVISORY INTO SUNDAY...GAZ117-119-139-141.
SC...WIND ADVISORY SUNDAY AFTERNOON AND EVENING...
      SCZ040-042>045-047>051.
     HIGH SURF ADVISORY 2 AM TO 10 PM EDT SUN SCZ048>051.
     LAKE WIND ADVISORY UNTIL 4 PM EDT MONDAY FOR LAKE
      MOULTRIE/SCZ045.
MARINE...GALE WARNING FOR ALL NEARSHORE WATERS INTO SUNDAY EVENING.
     GALE WARNING FOR AMZ374 THROUGH MONDAY.

&&

JAQ/79/REV
Hazardous weather outlook, Apr 14, 11:11 PM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1211 AM EDT SUN APR 15 2007

SCZ048>051-151100-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1211 AM EDT SUN APR 15 2007

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...OVERNIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY

.SEVERE WEATHER...THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS...MAINLY LATE. DAMAGING WINDS...ISOLATED TORNADOES AND
LARGE HAIL ARE POSSIBLE. PLEASE REFER TO THE LATEST DAY 1 CONVECTIVE
OUTLOOK FOR ADDITIONAL INFORMATION.

.BEACH EROSION...BEACH EROSION IS EXPECTED TONIGHT. PLEASE REFER TO
THE LATEST COASTAL HAZARD MESSAGE FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY
   WIND ADVISORY

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
SUNDAY. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. PLEASE REFER TO
THE LATEST DAY 2 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.COASTAL IMPACTS...BEACH EROSION IS EXPECTED SUNDAY. ALSO...SHALLOW
COASTAL FLOODING IS EXPECTED AROUND THE TIME OF HIGH TIDE SUNDAY
MORNING. PLEASE REFER TO THE LATEST COASTAL HAZARD MESSAGE FOR
ADDITIONAL INFORMATION.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES SUNDAY. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR
ADDITIONAL INFORMATION.

.FIRE WEATHER...CRITICAL WINDS ARE EXPECTED SUNDAY...AND NEAR
CRITICAL HUMIDITY AND NEAR CRITICAL WINDS ARE EXPECTED MONDAY.
PLEASE REFER TO THE FIRE WEATHER PLANNING FORECAST FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVERNIGHT AND SUNDAY.

SCZ045-151100-
BERKELEY-
1211 AM EDT SUN APR 15 2007

...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM EDT SUNDAY FOR LAKE MOULTRIE...
...WIND ADVISORY IN EFFECT FROM 4 PM TO 11 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...OVERNIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE
FOLLOWING HAZARDS.

   LAKE WIND ADVISORY

.SEVERE WEATHER...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...
MAINLY LATE. DAMAGING WINDS...ISOLATED TORNADOES AND LARGE HAIL
ARE POSSIBLE. PLEASE REFER TO THE LATEST DAY 1 CONVECTIVE OUTLOOK
FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY
   WIND ADVISORY

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
SUNDAY. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. PLEASE REFER
TO THE LATEST DAY 2 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.FIRE WEATHER...CRITICAL WINDS ARE EXPECTED SUNDAY...AND NEAR
CRITICAL WINDS AND NEAR CRITICAL WINDS ARE EXPECTED MONDAY. PLEASE
REFER TO THE FIRE WEATHER PLANNING FORECAST FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVERNIGHT AND SUNDAY.

SCZ040-042>044-047-151100-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
1211 AM EDT SUN APR 15 2007

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...OVERNIGHT.
.SEVERE WEATHER...THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS...MAINLY LATE. DAMAGING WINDS...ISOLATED TORNADOES AND
LARGE HAIL ARE POSSIBLE. PLEASE REFER TO THE LATEST DAY 1 CONVECTIVE
OUTLOOK FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
SUNDAY. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. PLEASE REFER
TO THE LATEST DAY 2 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.FIRE WEATHER...CRITICAL WINDS ARE EXPECTED SUNDAY...AND NEAR
CRITICAL HUMIDITY AND NEAR CRITICAL WINDS ARE EXPECTED MONDAY.
PLEASE REFER TO THE FIRE WEATHER PLANNING FORECAST FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVERNIGHT AND SUNDAY.

GAZ117-119-139-141-151100-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
1211 AM EDT SUN APR 15 2007

...TORNADO WATCH 144 IN EFFECT UNTIL 6 AM EDT SUNDAY...
...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...OVERNIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH
   HIGH SURF ADVISORY

.BEACH EROSION...BEACH EROSION IS EXPECTED OVERNIGHT. PLEASE REFER
TO THE LATEST COASTAL HAZARD MESSAGE FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY
   WIND ADVISORY

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
SUNDAY. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. PLEASE REFER
TO THE LATEST DAY 2 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES SUNDAY. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR
ADDITIONAL INFORMATION.

.FIRE WEATHER...CRITICAL WINDS ARE EXPECTED SUNDAY...AND NEAR
CRITICAL HUMIDITY AND NEAR CRITICAL WINDS ARE EXPECTED MONDAY.
PLEASE REFER TO THE FIRE WEATHER PLANNING FORECAST FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVERNIGHT AND SUNDAY.

GAZ087-088-099>101-114>116-118-137-138-140-151100-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
1211 AM EDT SUN APR 15 2007

...TORNADO WATCH 144 IN EFFECT UNTIL 6 AM EDT SUNDAY...
...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...OVERNIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
SUNDAY. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. PLEASE REFER
TO THE LATEST DAY 2 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.FIRE WEATHER...CRITICAL WINDS ARE EXPECTED SUNDAY...AND NEAR
CRITICAL HUMIDITY AND NEAR CRITICAL WINDS ARE EXPECTED MONDAY.
PLEASE REFER TO THE FIRE WEATHER PLANNING FORECAST FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND SUNDAY.

AMZ330-350-352-354-151100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
1211 AM EDT SUN APR 15 2007

...GALE WARNING IN EFFECT UNTIL 11 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...OVERNIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE
FOLLOWING HAZARDS.

   GALE WARNING

.SEVERE WEATHER...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS
OVERNIGHT...MAINLY LATE. STRONG AND GUSTY WINDS AND ISOLATED
WATERSPOUTS ARE POSSIBLE. PLEASE REFER TO THE LATEST DAY 1
CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.DENSE FOG...PATCHY DENSE FOG WILL BE POSSIBLE OVER THE COASTAL
WATERS...MAINLY NEAR SHORE. PLEASE REFER TO THE LATEST MARINE
WEATHER STATEMENT FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
SUNDAY. STRONG AND GUSTY WINDS ARE POSSIBLE. PLEASE REFER TO THE
LATEST DAY 2 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.DENSE FOG...PATCHY DENSE FOG WILL BE POSSIBLE OVER THE COASTAL
WATERS UNTIL EARLY SUNDAY AFTERNOON...MAINLY NEAR SHORE. PLEASE
REFER TO THE LATEST MARINE WEATHER STATEMENT FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVERNIGHT AND SUNDAY.

AMZ374-151100-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1211 AM EDT SUN APR 15 2007

...GALE WARNING IN EFFECT UNTIL 6 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.SEVERE WEATHER...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS
OVERNIGHT...MAINLY LATE. STRONG AND GUSTY WINDS AND ISOLATED
WATERSPOUTS ARE POSSIBLE. PLEASE REFER TO THE LATEST DAY 1
CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
SUNDAY. STRONG AND GUSTY WINDS ARE POSSIBLE. PLEASE REFER TO THE
LATEST DAY 2 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVERNIGHT AND SUNDAY.

JAQ

In the hours before

Special weather statement, Apr 15, 12:18 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
118 AM EDT SUN APR 15 2007

SCZ044-045-150600-
BERKELEY-DORCHESTER-
118 AM EDT SUN APR 15 2007

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND DORCHESTER
COUNTY THROUGH 200 AM EDT...

AT 118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH. THIS STORM WAS LOCATED NEAR NEW HOPE...OR ABOUT 8 MILES
NORTHWEST OF SUMMERVILLE...MOVING NORTHEAST AT 45 MPH.

AREAS IN AND AROUND BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...
PINOPOLIS AND SAINT STEPHEN WILL BE IMPACTED THROUGH 200 AM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

The radar

The Charleston,SC radar (KCLX), 119 km away, was scanning. The volume nearest the first event began at 05:46 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 3 tornado. Local standard time, as filed.

Thunderstorm Wind, Berkeley

When
April 15, 12:45 AM EST
Where
Berkeley County, 2.31 mi W of Cherry Hill
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
33.230, -79.970

Power Lines down along Powerhouse Road.

Thunderstorm Wind, Allendale

When
April 15, 3:09 AM EST
Where
Allendale County, 0.9 mi NE of Appleton
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Department of Highways
Coordinates
33.040, -81.360

A large tree fell on a house near Appleton.

Tornado, Colleton

When
April 15, 8:38 AM EST to 8:39 AM EST
Where
Colleton County, 1.5 mi S of Islandton to 0.5 mi SE of Islandton
Rating
EF1
Path length
1 mi
Path width
60 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
32.878, -80.930

This Tornado snapped off or uprooted hundreds of trees...destroyed a large framed barn with debris spread over a half mile to the northeast. A large object hit a house breaking out three windows and knocking some of the bricks loose. Siding was also torn from the house. A large 8000 pound horse trailer was lifted up and carried 500 feet. An 800 pound grain wagon was lifted and carried 400 feet before landing on the ground. A bass boat was flipped over and a 4 wheeler was damaged along with other farm equipment. A tree also fell on a mobile home. Winds with this Tornado were estimated to be 110 mph using the new Enhanced Fujita Scale.

Tornado, Colleton

When
April 15, 8:41 AM EST to 8:42 AM EST
Where
Colleton County, 1.5 mi ESE of Islandton to 1.5 mi E of Islandton
Rating
EF1
Path length
0.5 mi
Path width
30 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
32.892, -80.906

This Tornado carried two empty grain silos about 100 feet, snapped off or uprooted dozens of trees, destroyed a large portion of an outbuilding, and severely injured a dog. Maximum sustained winds with this Tornado were estimated to be 95 mph.

Tornado, Colleton

When
April 15, 8:44 AM EST to 8:48 AM EST
Where
Colleton County, 3 mi SSW of Ruffin to 1 mi S of Ruffin
Rating
EF1
Path length
2 mi
Path width
80 yd
Injuries
9 direct, 0 indirect
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
32.960, -80.820

This Tornado overturned 3 mobile homes and shifted another 7 mobile homes off there foundations. It tore the skirting away from another mobile home, destroyed a storage shed, and snapped off or uprooted dozens of trees. A couple of trees fell on a house. A vehicle and an outbuilding were also damaged. There were 9 minor injuries. Winds with this Tornado were estimated to be 100 mph using the Enhanced Fujita Scale.

Thunderstorm Wind, Berkeley

When
April 15, 9:30 AM EST
Where
Berkeley County, 0.58 mi E of Moncks Corner
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
33.200, -80.010

Numerous Trees and Limbs were reported down. Metal sheeting was torn off a building.

Thunderstorm Wind, Berkeley

When
April 15, 9:45 AM EST
Where
Berkeley County, 4.84 mi WSW of Carnes Xrd
Measured
60 kt (69 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
33.050, -80.180

A Tree was reported down on I-26 at the Jedburg exit.

Thunderstorm Wind, Colleton

When
April 15, 9:55 AM EST
Where
Colleton County, 0.58 mi W of Whitehall
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Department of Highways
Coordinates
32.720, -80.690

A tree was reported down near Ritter and Bluehouse Roads.

Thunderstorm Wind, Dorchester

When
April 15, 10:07 AM EST
Where
Dorchester County, 1.81 mi SW of Slandsville
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
32.960, -80.250

Trees were reported down along Highway 61 between Cooke Crossroads and Highway 17A.

Thunderstorm Wind, Dorchester

When
April 15, 10:20 AM EST
Where
Dorchester County, Summerville
Measured
60 kt (69 mph) estimated gust
Property damage
$500
Reported by
Department of Highways
Coordinates
33.020, -80.180

A tree was reported down on Parson Road.

Thunderstorm Wind, Charleston

When
April 15, 10:30 AM EST
Where
Charleston County, 0.69 mi N of Hobcaw Pt
Measured
62 kt (71 mph) estimated gust
Reported by
Public
Coordinates
32.830, -79.880

A wind gust was reported by the South Carolina State Port Authority. This wind gust was measured 150 feet above ground level.

Thunderstorm Wind, Colleton

When
April 15, 10:40 AM EST
Where
Colleton County, 4.84 mi S of Cottageville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Department of Highways
Coordinates
32.860, -80.480

A tree was reported down along Round O Road.

Thunderstorm Wind, Berkeley

When
April 15, 10:45 AM EST
Where
Berkeley County, 1.8 mi NW of Huger
Measured
60 kt (69 mph) estimated gust
Property damage
$500
Reported by
County Official
Coordinates
33.100, -79.800

A Tree was reported down on a powerline near the intersection of Highway 98 and 402.

Thunderstorm Wind, Colleton

When
April 15, 10:45 AM EST
Where
Colleton County, 4.02 mi NW of Airy Hall
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Department of Highways
Coordinates
32.670, -80.550

A tree was reported down at the intersection of Bennetts Point Road and Hope Plantation Road.

Thunderstorm Wind, Charleston

When
April 15, 10:50 AM EST
Where
Charleston County, 3.27 mi NNW of Snowden
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
NWS Employee
Coordinates
32.870, -79.860

A large tree was reported down on a powerline off of Highway 41 near the Dunes West Subdivision.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2007Every state in 2007This day in weather historyThe tornado archive for South Carolina, 2007Warnings in South Carolina, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27979, 27978, 27994, 27995, 27996, 27980, 27981, 27990, 27985, 27986, 27989, 27991, 27983, 27993, 27987.